Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 193, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2010, 8:19 PM EDT for 4 counties in Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2010, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 25, 2010, 9:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Greene County, GA, Hancock County, GA, Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:40 PM EDT | TSTM WND DMG | Siloam, GA | 2 TREES DOWN |
| Jun 25, 8:50 PM EDT | TSTM WND DMG | Crawfordville, GA | 3 TREES AND 2 POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS52 KFFC 260019
SVRFFC
GAC133-141-265-301-260100-
/O.NEW.KFFC.SV.W.0193.100626T0019Z-100626T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL GEORGIA
NORTHERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
WESTERN WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITE
PLAINS...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHARON AND CRAWFORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3362 8275 3327 8271 3327 8283 3336 8316
3353 8317
TIME...MOT...LOC 0019Z 283DEG 8KT 3345 8310
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:03 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 25, 7:03 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 PM EDT FRI JUN 25 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... LATEST SURFACE ANALYSIS (18Z) PLACES FRONTAL BOUNDARY INTO EXTREME NORTH GEORGIA...AND CURRENTLY SEEING CLUTTERS OF SHOWERS AND THUNDERSTORMS DEVELOP IN WARM MOIST AIR SOUTH OF IT. MODELS CONTINUE TO SHOW REMNANTS OF WEAK BOUNDARY MEANDERING ACROSS NORTHCENTRAL GEORGIA INTO SUNDAY AND WILL CONTINUE PREVIOUS FORECAST TREND WITH CHANCE TO GOOD CHANCE POPS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. WITH BOUNDARY IN THE AREA AND MODEL CAPE VALUES 2000(+)...STRONG TO ISOLATED SEVERE STORMS POSSIBLE. LATEST SPC OUTLOOK PLACES MUCH OF THE COUNTY WARNING AREA IN SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...WITH PORTIONS OF EASTCENTRAL GEORGIA IN 5% RISK ON SATURDAY. WIND DAMAGE APPEAR TO BE THE MAIN THREAT BOTH DAYS. MODELS CONTINUE TO ADVERTISE WELL ABOVE NORMAL TEMPS DURING THE PERIOD. STILL NOT LOOKING AT ANY THREAT TO BREAKING RECORD HIGHS...BUT MAY COME CLOSE TO RECORD "HIGH MINS". MAV/MET BLEND HAS WORKED WELL LAST FEW DAYS AND PLAN TO STAY CLOSE. .LONG TERM /MONDAY THROUGH FRIDAY/... EXTENDED PROGS MAINTAIN A SECOND BOUNDARY DRIFTING SOUTHEAST FROM THE TN VLY REGION MONDAY...AND MOVING INTO NORTH GEORGIA ON TUESDAY. GFS SHOW THIS BOUNDARY PUSHING SOUTH OF THE COUNTY WARNING AREA BY LATE WEDNESDAY. ECMWF A TAD SLOWER HOLDS FRONT SOMEWHERE NEAR OUR SOUTHERN BORDER INTO THURSDAY...BEFORE SETTLING NEAR THE GA/FL BORDER FOR THE REST OF THE PERIOD. MODELS CONTINUE TO HAVE VARYING SOLUTIONS ON GULF LOW FORMATION NEXT WEEK. NAM CONTINUE TO BE MOST AGGRESSIVE WITH SYSTEM DEVELOPING AND DRIFTING TOWARD THE TX COAST. ECMWF AND GFS WEAKER AND MUCH FARTHER SOUTH. NO CHANGES TO CURRENT FORECAST WITH MUCH DEPENDING ON MOVEMENT OF FRONT AND POSSIBLE GULF LOW DEVELOPMENT. NONETHELESS...IF FRONT DOES PUSH THROUGH...MODELS INDICATING SLIGHTLY COOLER TEMPS NEXT WEEK. && .AVIATION... SCATTERED THUNDERSTORMS IN THE VICINITY OF THE CSG/MCN/AHN TERMINALS AS OF 7 PM...THOUGH SO FAR THE METRO ATL TERMINALS ARE BEING SPARED. STILL NOT SURE THAT HOLE IN STORMS WILL PERSIST AS AN OUTFLOW BOUNDARY WAS SURGING NORTHWARD FROM STORMS TO THE SOUTH. WITH EACH PASSING MINUTE AND HOUR THOUGH...ITS LOOKING BETTER FOR THE ATL AREA. STORMS SHOULD START TO DIMINISH A COUPLE HOURS AFTER SUNSET THIS EVENING...WITH ADDITIONAL AND LIKELY MORE NUMEROUS STORMS EXPECTED AGAIN SATURDAY AFTERNOON AND EVENING. WINDS LIGHT WEST THROUGH THE PERIOD. 07 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 98 71 96 72 / 30 30 30 30 30 ATLANTA 75 94 75 92 74 / 30 30 30 30 30 BLAIRSVILLE 69 90 68 88 70 / 30 20 20 40 30 CARTERSVILLE 70 95 70 94 70 / 30 30 30 40 30 COLUMBUS 76 96 75 94 74 / 30 30 30 30 20 GAINESVILLE 73 95 73 94 73 / 30 30 30 40 30 MACON 73 96 73 95 73 / 30 30 30 30 20 ROME 71 98 72 96 72 / 30 20 20 40 30 PEACHTREE CITY 71 94 71 92 70 / 30 30 30 30 20 VIDALIA 76 97 75 95 75 / 30 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUN 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... DEEPER MOISTURE ASSOCIATED WITH THE SURFACE FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MOST UNSTABLE CAPES WILL RANGE FROM 3000 TO 4000 THIS AFTERNOON WITH SURFACE BASED CAPES INCREASING TO 2500 TO 3000. THIS WILL BE SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE 2 PM TO MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 25, 6:54 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 654 PM EDT FRI JUN 25 2010 GAZ078>080-089>091-252330- 654 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN TAYLOR... CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS AND TALBOT COUNTIES UNTIL 730 PM EDT... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOX SPRINGS...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS TAYLOR...CHATTAHOOCHEE...MARION... MUSCOGEE...HARRIS AND TALBOT COUNTIES...INCLUDING AREAS AROUND UPATOI...BAUGHVILLE...BOX SPRINGS...OLIVE BRANCH...JUNIPER...MARION ESTATES...OAKLAND...GENEVA...TALBOTTON...FIVE POINTS...WESLEY CHURCH...MAUK...HOWARD...CHARING AND BALDWINVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 6:58 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 658 PM EDT FRI JUN 25 2010 GAZ035>037-047-049-252330- 658 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN MORGAN... WALTON...OCONEE...CLARKE AND BARROW COUNTIES UNTIL 730 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOOD HOPE...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS MORGAN...WALTON...OCONEE...CLARKE AND BARROW COUNTIES...INCLUDING AREAS AROUND MOUNT VERNON...HERNDONVILLE... EBENEZER...SOCIAL CIRCLE...PANNELL...MONROE...JERSEY...GRATIS... CAMPTON...RUSSELL...BETHLEHEM...RUTLEDGE...STATHAM...GOOD HOPE AND HARD LABOR CREEK STATE PARK. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 7:17 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 717 PM EDT FRI JUN 25 2010 GAZ039-051-061-062-252345- 717 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HANCOCK... WARREN...TALIAFERRO AND WILKES COUNTIES UNTIL 745 PM EDT... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHARON...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HANCOCK...WARREN...TALIAFERRO AND WILKES COUNTIES...INCLUDING AREAS AROUND BARNETT...ALEXANDER STEPHENS PARK...CRAWFORDVILLE...SHARON...RAYTOWN...MESENA...CADLEY... NORWOOD...CAMAK AND WARRENTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 7:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 PM EDT FRI JUN 25 2010 GAZ006-008-260000- 734 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN UNION AND FANNIN COUNTIES UNTIL 800 PM EDT... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HURST...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS UNION AND FANNIN COUNTIES...INCLUDING AREAS AROUND LOVING...MORGANTON...BLUE RIDGE...DIAL...HEMP...HURST... MARGRET...JONES CREEK...NOTTELY DAM AND IVY LOG. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 7:39 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 PM EDT FRI JUN 25 2010 GAZ047>050-059-060-260015- 739 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PUTNAM... JASPER...NEWTON...GREENE...MORGAN AND WALTON COUNTIES UNTIL 815 PM EDT... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRICK STORE...MOVING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS PUTNAM...JASPER...NEWTON...GREENE...MORGAN AND WALTON COUNTIES...INCLUDING AREAS AROUND PORTERDALE...OXFORD... COVINGTON...MONROE...JERSEY...PANNELL...STARRSVILLE...HERNDONVILLE... SOCIAL CIRCLE...BRICK STORE...REESE...CALVIN...EUDORA...FARRAR AND NORTH ALCOVY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Jun 25, 8:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG TILTON 34.67N 84.94W
06/25/2010 WHITFIELD GA COUNTY OFFICIAL
2 TREES DOWN
0610 PM HAIL MCDONOUGH 33.45N 84.15W
06/25/2010 E0.75 INCH HENRY GA COUNTY OFFICIAL
PEA TO DIME SIZED HAIL
0615 PM TSTM WND DMG WOODBURY 32.98N 84.58W
06/25/2010 MERIWETHER GA COUNTY OFFICIAL
SEVERAL TREES DOWN AND DAMAGE TO A BARN ON TEMPLE-DUKES
ROAD.
0618 PM TSTM WND DMG ATHENS 33.96N 83.38W
06/25/2010 CLARKE GA COUNTY OFFICIAL
1 TREE AND 1 POWER LINE DOWN
0625 PM TSTM WND DMG WATKINSVILLE 33.86N 83.41W
06/25/2010 OCONEE GA COUNTY OFFICIAL
1 TREE DOWN
0630 PM TSTM WND DMG BETHLEHEM 33.93N 83.71W
06/25/2010 BARROW GA COUNTY OFFICIAL
2 POWER LINES DOWN
0645 PM TSTM WND DMG BETWEEN 33.82N 83.81W
06/25/2010 WALTON GA COUNTY OFFICIAL
2 TREES AND 1 POWER LINE DOWN
&&
SLAMBACKNearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.